Results 1 to 10 of 10

Thread: side effects

  1. #1
    Senior Member acheron's Avatar
    Join Date
    Mar 2013
    Location
    sheffield
    Posts
    939

    side effects

    Hi everyone I've been on a medication for years that I have to have regular blood tests to see if I'm still tolerating it and as far as I know I am but one of the side effects is hair loss and thinning but should grow back

    I've started noticing that my hair is now thinning which I'm a little worried about does anyone know if all of a sudden you can get side effects like I said been on it for years without this problem

    really don't want to lose my hair or have it cut short not very confident about my body image as it is but being so skinny don't what short hair as I'll look like a boy

    Ive never had a side effect that has showed up years after the drug has been used anyone know if this can happen ?

  2. #2
    Senior Member sea queen's Avatar
    Join Date
    Nov 2011
    Posts
    1,378
    Probably best to check it out with your GP acheron
    Sea Queen

  3. #3
    Senior Member
    Join Date
    Dec 2012
    Location
    Staffordshire
    Posts
    955
    Hi acheron.
    It is possible for this to happen. I had been on Oramorph for years and then started to get all sorts of side effects, I have now had to stop taking it.
    I don't think it would affect your hair though. Have you had your thyroid tested as this is a sign of thyroid problems. It could also be stress/anxiety related. As SQ said, I would discuss it with your GP.
    What lies behind us and what lies before us are tiny matters compared to what lies within us.

  4. #4
    Senior Member acheron's Avatar
    Join Date
    Mar 2013
    Location
    sheffield
    Posts
    939
    Hi Dave I'm 40 but the medication says on leaflet that hair loss is one of the side effects but no problem with that for years just hope I'm still tolerating it

    no baldies in the family my dads 67 and still got all is hair

    think I will try the regaine thanks xx

  5. #5
    Senior Member andypandy's Avatar
    Join Date
    Nov 2010
    Posts
    649
    You can also get something in boots (in tablet form) for hair and nails Acheron, that's once you've seen your GP to rule out other things of course.

    I'm sure you'll be fine

  6. #6
    Senior Member acheron's Avatar
    Join Date
    Mar 2013
    Location
    sheffield
    Posts
    939
    Hi Andy will have a word with doc next time I go

    I will be ok just a bit hacked off or my hair will be if it goes any thinner lol xx

  7. #7
    Senior Member mikeydt1's Avatar
    Join Date
    Feb 2012
    Posts
    976
    acheron at the tender age of around 40 i started getting hair loss then on top of that started going grey, think over the years i have got used to it and in photos i have seen of myself i seem to suit it better than the long hair yob i was in my 20's

    as for side effects why is it doctors seem to try and dismiss them yet every tablet we get has a leaflet with a host of the things, many times i have come across this when a medication doesn't suit.

    side effects, one tablet left me unable to get out of bed all day and bets on when i see my doctor today he will no doubt try another potion which will have something nasty.

    this hair loss could be something as simple as body changes with age, hope i don't sound horrible but best to check it out if you are concerned about any thinning and any thing strange going on.

  8. #8
    Senior Member acheron's Avatar
    Join Date
    Mar 2013
    Location
    sheffield
    Posts
    939
    hey Mikey my gastro's warned me about the effects that azathioprine could have on my hair but I've been on it for years with no problems with hair until now

    don't think I will look better bald as I'm a girl lol

    I suppose that I'm lucky that my hair was really thick so people who don't know me can't see anything wrong but every time I run a brush through it good god tons of the stuff keeps coming out

    and if it is the drug and it's not doing anything other than turning me in to a baldy I'll just have to suck it up

    but it's gets me down not just the hair loss illness seems to have took away my whole identity my hair is very long and red so it made me stand out in a crowd but looks like thats going to change too oh well if it does get worse I could always get some wigs xx
    Last edited by acheron; 05-08-13 at 07:50.

  9. #9
    Senior Member mikeydt1's Avatar
    Join Date
    Feb 2012
    Posts
    976
    sorry about the girl / boy mix up, like you say it could be the medication but also could be any number of things, alopecia so best to check it out.

    this link does mention hair loss plus other side effects.

    http://www.patient.co.uk/medicine/azathioprine-imuran

  10. #10
    Senior Member acheron's Avatar
    Join Date
    Mar 2013
    Location
    sheffield
    Posts
    939
    don't worry about the boy/girl mix up but I do throw a lot of hugs and kisses around not very male behavior so don't know why people seem to think I'm male (you're not the first lol )

    thanks for the link going to speak with dr next time I go don't want to make an appointment over something so trivial xx

Similar Threads

  1. How aspergers syndrome effects me.
    By TheAmazingAtheist in forum News and general discussion
    Replies: 9
    Last Post: 25-08-14, 19:20
  2. Try To Look On The Bright Side
    By Boo-dicca in forum News and general discussion
    Replies: 32
    Last Post: 20-07-13, 08:56
  3. Long-term effects of Botox?
    By disABLEdguy in forum Health - help & advice on health issues for disabled people
    Replies: 0
    Last Post: 23-05-13, 18:08
  4. Lib Dems show their real side!
    By warkman in forum News and general discussion
    Replies: 10
    Last Post: 20-04-12, 16:02
  5. commode which I can apply all the breaks from 1 side.
    By Nicola Chapman in forum Ask a question about equipment
    Replies: 2
    Last Post: 21-02-12, 18:44

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •